Vol. 13, No. 1, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
A well-posedness result for viscous compressible fluids with only bounded density

Raphaël Danchin, Francesco Fanelli and Marius Paicu

Vol. 13 (2020), No. 1, 275–316

We are concerned with the existence and uniqueness of solutions with only bounded density for the barotropic compressible Navier–Stokes equations. Assuming that the initial velocity has slightly subcritical regularity and that the initial density is a small perturbation (in the L norm) of a positive constant, we prove the existence of local-in-time solutions. In the case where the density takes two constant values across a smooth interface (or, more generally, has striated regularity with respect to some nondegenerate family of vector fields), we get uniqueness. This latter result supplements the work by D. Hoff (Comm. Pure Appl. Math. 55:11 (2002), 1365–1407) with a uniqueness statement, and is valid in any dimension d 2 and for general pressure laws.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

compressible Navier–Stokes equations, bounded density, maximal regularity, tangential regularity, Lagrangian formulation
Mathematical Subject Classification 2010
Primary: 35Q35
Secondary: 35B65, 76N10, 35B30, 35A02
Received: 24 April 2018
Accepted: 30 November 2018
Published: 6 January 2020
Raphaël Danchin
Université Paris-Est Créteil Val-de-Marne
Francesco Fanelli
Université Claude Bernard Lyon 1
Institut Camille Jordan
Marius Paicu
Institut de Mathématiques de Bordeaux
Université de Bordeaux